MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31251180S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Pain (1994); Perforation (2001)
Date of Event 11/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the customer: "when inserting the short titanium gamma nail, it was impossible to lock it in place statically due to friction on the nail; therefore, it had to be locked dynamically, resulting in a high risk of the distal screw breaking when the patient put weight on her leg.On the same nail, the slide for inserting the cephalic screw locking screw became misaligned leading to slippage when aiming.The screw ended up in the patient's buttock and could not be removed.A second prosthesis was opened and presented the same problem." update (b)(6) 2026 was the procedure completed successfully? yes, but the nail was stabilized distally in a dynamic position.The patient reports postoperative pain at the screw site.Was the procedure delayed? yes: 10 minutes of additional operating time.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported by the customer: "when inserting the short titanium gamma nail, it was impossible to lock it in place statically due to friction on the nail; therefore, it had to be locked dynamically, resulting in a high risk of the distal screw breaking when the patient put weight on her leg.On the same nail, the slide for inserting the cephalic screw locking screw became misaligned leading to slippage when aiming.The screw ended up in the patient's buttock and could not be removed.A second prosthesis was opened and presented the same problem." update february 26, 2026 was the procedure completed successfully? yes, but the nail was stabilized distally in a dynamic position.The patient reports postoperative pain at the screw site.Was the procedure delayed? yes: 10 minutes of additional operating time.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24654239
Report Number0008031020-2026-00435
Device Sequence Number5726272
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31251180S
Device Lot NumberK13BCF1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight176 LB